MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404291
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the inflatable penile prosthesis was removed and replaced due to a hole in the cylinder.The old reservoir remains in situ but not in use.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis (ipp) at our quality assurance laboratory, the components underwent a thorough analysis.Under a microscope, the first cylinder had wear, a hole and a leak at a fold in the proximal end of the cylinder.Under a microscope, the second cylinder had wear at a fold in the proximal end of the cylinder.This cylinder passed the leak test.Under a microscope, the pump tubing was cut down to the pump block and the tubing was not returned for analysis.The pump did not pass activation testing.Based on the information available and analysis results, the reported hole in the tubing were unable to be confirmed but the device mechanical issue was confirmed.Therefore, the conclusion code of cause traced to component failure has been chosen.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18694351
Report Number2124215-2024-07999
Device Sequence Number17959817
Product Code FHW
UDI-Device Identifier00878953003931
UDI-Public00878953003931
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/20/2017
Device Model Number72404291
Device Catalogue Number72404291
Device Lot Number806365005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310 LOT 1100190636; PUMP UPN 72404310 LOT 1100190636; RESERVOIR UPN 72404161 LOT 886892018; RESERVOIR UPN 72404161 LOT 886892018
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale